Alert archive / Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 48, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 29, 2009, 3:05 PM EDT for Carroll County, Floyd County, Patrick County, Virginia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2009, 3:05 PM EDT (19:05 UTC)
- Expired
- May 29, 2009, 4:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, Floyd County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 36 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 291905
SVRRNK
VAC035-063-141-292000-
/O.NEW.KRNK.SV.W.0048.090529T1905Z-090529T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT FRI MAY 29 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 400 PM EDT.
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FANCY GAP...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
FANCY GAP...
GLADESBORO...
LAUREL FORK...
MEADOWS OF DAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3687 8023 3671 8033 3665 8036 3660 8083
3677 8085
TIME...MOT...LOC 1906Z 264DEG 17KT 3669 8072
$$
WP2 follow-up statements
000
WWUS51 KRNK 291935
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT FRI MAY 29 2009
VAC035-063-141-292000-
/O.CON.KRNK.SV.W.0048.000000T0000Z-090529T2000Z/
PATRICK VA-CARROLL VA-FLOYD VA-
335 PM EDT FRI MAY 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN FLOYD...EASTERN CARROLL AND NORTHWESTERN PATRICK
COUNTIES...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAUREL FORK...OR 7 MILES NORTH OF ARARAT...MOVING EAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
GLADESBORO...
LAUREL FORK...
MEADOWS OF DAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3662 8070 3677 8065 3687 8023 3671 8033
3665 8036
TIME...MOT...LOC 1935Z 264DEG 17KT 3670 8055
$$
WP000
WWUS51 KRNK 291959
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT FRI MAY 29 2009
VAC035-063-141-292008-
/O.EXP.KRNK.SV.W.0048.000000T0000Z-090529T2000Z/
PATRICK VA-CARROLL VA-FLOYD VA-
359 PM EDT FRI MAY 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD...EASTERN
CARROLL AND NORTHWESTERN PATRICK COUNTIES EXPIRES AT 400 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU LIVE FROM FANCY GAP EAST TO GLADESBORO TO GROUNDHOG MOUNTAIN
AND HAD HAIL OR WINDS...PLEASE CONTACT THE NATIONAL WEATHER SERVICE
IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3662 8070 3677 8065 3687 8023 3671 8033
3665 8036
TIME...MOT...LOC 1958Z 264DEG 17KT 3671 8042
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:50 PM EDT, 15 minutes earlier.
Area forecast discussion, May 29, 2:50 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT FRI MAY 29 2009 .SYNOPSIS... A COLD FRONT WILL PUSH EAST ACROSS THE AREA THIS EVENING AND THEN OFFSHORE BY MIDNIGHT. THIS WILL KEEP THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS GOING THROUGH EARLY THIS EVENING. DRIER WEATHER WILL FINALLY MAKE A RETURN BEHIND THE FRONT OVERNIGHT...AND THEN CONTINUE FOR THE MOST PART INTO THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE WEST. && .NEAR TERM /THROUGH SATURDAY/... SURFACE CAPE VALUES RUNNING 2500+ ACROSS SOUTHERN AND EASTERN SECTION OF THE CWA THIS AFTERNOON. STORMS MOVING THROUGH THIS REGION ARE PRODUCING HEAVY DOWNPOURS...LARGE HAIL AND DAMAGING WINDS. BUFKIT FORECAST SOUNDINGS ARE DISPLAYING INVERTED-V PROFILES FOR LYH AND DAN. SPC HAS ISSUED WATCHES FOR OUR EASTERN PIEDMONT COUNTIES THROUGH 10 PM. ANY LINGERING CONVECTION THIS EVENING SHOULD PULL OUT QUICKLY AS THE COLD FRONT MOVES TO THE EAST COAST. NORTHWEST WINDS BEHIND THE FRONT WILL BRING COOLER DRY AIR INTO THE REGION INTO THE DAY SATURDAY. SEVERAL MODELS ARE DISPLAYING A DISTURBANCE COMING ACROSS KY/TN LATE IN THE DAY. THIS DISTURBANCE WILL BE MOVING INTO RELATIVELY DRY AIR. THIS DISTURBANCE MAY STAY TO THE WEST AS CORFIDI VECTORS REMAIN NORTHWESTERLY. IF SHOWERS DO ENTER THE WEST...DRY AIR SHOULD KEEP THE COVERAGE ISOLATED AND RAINFALL AMOUNTS LOW. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... 5H LOW OVER SE CANADA EARLY IN THE PERIOD DEPARTS OFF THE ATLANTIC COAST BY LATE MONDAY BUT MAINTAINS MID-LEVEL NW FLOW ACROSS THE REGION WHILE SFC HIPRES RESIDES ACRS THE MID-ATLANTIC. SHOULD PROVIDE A WELCOME RESPITE FROM THE VERY WET AND ACTIVE PATTERN THAT HAS BEEN WITH US MUCH OF MAY. WITH NW FLOW ON SUNDAY CANNOT RULE OUT COMPLETELY A CHANCE FOR ISOLATED TRW ESP IN THE MOUNTAINS BUT WITH SURFACE DEW POINTS BACK INTO THE L/M 50S SHOULD BE VERY SPARSE COVERAGE. HIGHS SUNDAY NEAR CLIMO MID-70S NW TO MID-80S SE. SFC HI PRESSURE MONDAY DRIFTS LOWLY EAST DURING THE DAY WITH WINDS SHIFTING BACK TO THE S-SW AND SIGNIFICANT MOISTURE PUSHING NORTH INTO THE TN VALLEY DURING THE DAY AND EVENTUALLY EAST OF THE MOUNTAINS BY TUE. MONDAY SHOULD BE ANOTHER DRY AND WARM DAY WITH H85 TEMPS OF 14C-16C RESULTING IN SFC HIGH TEMPS SIMILAR TO SUNDAY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... FLOW BECOMES ESSENTIALLY ZONAL FOR THE MID-WEEK PERIOD WITH THE MAIN BELT OF WESTERLIES ALONG THE U.S.- CANADA BORDER. THIS WILL MAINTAIN PRIMARY SEVERE WEATHER THREAT TO OUR NORTH. HOWEVER MODELS SUGGEST THAT A BOUNDARY WILL PUSH SLOWLY SOUTH AND BECOME MORE OR LESS STATIONARY IN THE NORTHERN MID-ATLANTIC BY TUE-WED. EXACTLY WHERE THIS FRONT SETS UP WILL BE A MAJOR FACTOR IN DETERMINING PRECIPITATION PATTERNS. CERTAINLY THE POTENTIAL IS THERE FOR AN EXTENDED PERIOD OF SHOWERS AND POCKETS OF HEAVY RAINFALL. BY LATE WEEK...THU-FRI...THE FLOW BEGINS TO AMPLIFY SOMEWHAT WITH A BROAD TROUGH DEVELOPING FROM THE NORTHERN ROCKIES THOUGH THE NORTHEASTERN CONUS WHICH WHICH SHOULD PROVIDE THE IMPETUS TO DRIVE THE FRONT SOUTH OF THE AREA BY LATE THU OR FRI. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... LOCALIZED CONVERGENCE IN THE VICINITY OF A WEAK COOL FRONT AND UPSLOPING IS SUFFICIENT TO GENERATE A FEW SHOWERS WEST OF THE BLUE RIDGE EARLY THIS AFTERNOON...BUT INFLUENCE OF DOWNSLOPING WILL MINIMIZE THREAT OF ANY ORGANIZED REDEVELOPMENT OF SHOWERS OR THUNDERSTORMS TO POINTS MAINLY EAST OF A LINE EXTENDING FROM KLYH THROUGH KDAN...MAINLY DURING THE AFTERNOON HOURS. WILL INCLUDE VCTS/VCSH MOST SITES THIS AFTERNOON WITH THE POSSIBILITY OF LOWERING TO IFR/MVFR AT TIMES IN PASSING SHOWERS EAST AND AT KBLF LATER BEHIND THE FRONT. CONDITIONS SHOULD RAPIDLY IMPROVE OVERNIGHT UNDER DRY ADVECTION BEHIND THE FRONT. SOME LATE NIGHT MVFR/IFR IN FOG POSSIBLE AT THE DEEPER VALLEY LOCATIONS SUCH AS KLWB BY MORNING OTRW MOSTLY CLEAR SKIES AND VFR OVERNIGHT. SURFACE HIGH PRESSURE IS EXPECTED TO BUILD SOUTHEAST INTO THE MID ATLANTIC REGION FOLLOWING PASSAGE OF THE COOL FRONT OVERNIGHT INTO EARLY NEXT WEEK...ALLOWING FOR A RETURN TO UNIVERSAL VFR CONDITIONS OUTSIDE OF ISOLATED MAINLY AFTERNOON SHOWERS OR THUNDERSTORMS EACH DAY. && .CLIMATE... WFO BLACKSBURG MAY RAINFALL IS AT 9.30 INCHES THROUGH MIDNIGHT 5/29 WHICH MAKES THIS ALREADY THE 2ND WETTEST MAY SINCE 1952 (WETTEST IS 9.75 INCHES IN 1971). && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...PC LONG TERM...PC AVIATION...RCS CLIMATE...PC
Hazardous weather outlook, May 29, 2:44 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 244 PM EDT FRI MAY 29 2009 NCZ001>003-018>020-VAZ007-009>020-022>024-032>034-WVZ042>045-301845- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-MERCER-SUMMERS-MONROE-GREENBRIER- 244 PM EDT FRI MAY 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ004>006-VAZ043>046-058-059-301845- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- HALIFAX-CHARLOTTE- 244 PM EDT FRI MAY 29 2009 ...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ035-047-301845- AMHERST-BUCKINGHAM- 244 PM EDT FRI MAY 29 2009 ...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING. SOME OF THE STORMS WILL BE LOCALLY STRONG TO SEVERE AND BE ACCOMPANIED BY HAIL OR STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. RCS
In the hours before
Special weather statement, May 29, 2:19 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
219 PM EDT FRI MAY 29 2009
NCZ003-004-019-291900-
STOKES NC-SURRY NC-WILKES NC-
219 PM EDT FRI MAY 29 2009
...A STRONG THUNDERSTORM WILL AFFECT AREAS FROM NORTHEAST WILKES
INTO WESTERN STOKES COUNTY...
AT 216 PM EDT...A STRONG THUNDERSTORMS WAS LOCATED 6 MILES NORTHEAST
OF ELKIN...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FAIRVIEW AROUND 225 PM...LEVEL CROSS AROUND
240 PM...WHITE PLAINS AROUND 245 PM...ARARAT AROUND 255 PM AND PILOT
MOUNTAIN AROUND 300 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3636 8098 3646 8068 3649 8037 3632 8040
3626 8073 3626 8074 3626 8075 3624 8093
EXPERIMENTAL
WPLocal storm report, May 29, 2:23 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 7 SW YADKINVILLE 36.06N 80.75W
05/29/2009 E0.50 INCH YADKIN NC PUBLIC
NEAR HAMPTONVILLE
&&
TWLocal storm report, May 29, 2:35 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL SWANSONVILLE 36.73N 79.58W
05/29/2009 E0.75 INCH PITTSYLVANIA VA PUBLIC
&&
TWSpecial weather statement, May 29, 2:45 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 245 PM EDT FRI MAY 29 2009 VAZ011-014-018-022-WVZ044-291945- CRAIG VA-GILES VA-MONROE WV-MONTGOMERY VA-ROANOKE VA- 245 PM EDT FRI MAY 29 2009 ...A STRONG THUNDERSTORM WILL AFFECT CRAIG...GILES...MONROE... MONTGOMERY AND ROANOKE COUNTIES... AT 245 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF MOUNTAIN LAKE...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CASCADES...AND MOUNTAIN LAKE AROUND 250 PM... KIRE...AND ZENITH AROUND 255 PM...HUFFMAN...AND WAITEVILLE AROUND 310 PM...MAGGIE AROUND 315 PM...SIMMONSVILLE AROUND 320 PM...SINKING CREEK AND AND CRAIG SPRINGS AROUND 330 PM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. LAT...LON 3752 8012 3726 8016 3734 8071 3750 8062 EXPERIMENTAL WP
Local storm report, May 29, 2:58 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL SWANSONVILLE 36.73N 79.58W
05/29/2009 E0.75 INCH PITTSYLVANIA VA PUBLIC
&&
RSTONEFIThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:25 PM EDT | Special Weather Statement | RNK | Campbell | 50 min |
| May 28, 9:25 PM EDT | Special Weather Statement | RNK | Giles | 50 min |
| May 28, 9:41 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Roanoke | 64 min |
| May 28, 9:51 PM EDT | Flash Flood Warning | RNK | Giles | 84 min |
| May 28, 10:08 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 37 min |
| May 28, 10:26 PM EDT | Flash Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 4 hr |
| May 28, 10:43 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 47 min |
| May 28, 10:45 PM EDT | Flash Flood Warning | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 2 hr |
| May 28, 10:49 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery, Roanoke | 41 min |
| May 29, 12:33 AM EDT | Areal Flood Advisory | RNK | Pulaski | 4 hr |
| May 29, 2:14 AM EDT | Flash Flood Warning | RNK | Bland, Giles, Tazewell | 4 hr |
| May 29, 1:47 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 88 min |
| May 29, 2:28 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 62 min |
| May 29, 2:45 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 60 min |
| May 29, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 55 min |
| May 29, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 77 min |
| May 29, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 62 min |
| May 29, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 81 min |
| May 29, 4:27 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 78 min |
| May 29, 5:43 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 62 min |
| May 29, 6:09 PM EDT | Special Weather Statement | RNK | City of Danville | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.